Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Suggested to take rabikind for GERD. Pain persisting. How long should I take medication? Curable?

Hi I am suffering from GERD . My doctor adviced me to take rabikind for 3 months . I took for 3 months I felt better for few months again I got the same pain . Shall I continue that same tablet for some more months , also give me some tips to come out of this .Is this a permanant disease or its curable . What kind of foods I can take ? I am suffering from this for past 2 to 3 yrs
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Gastroenterologist 's  Response
Hello, gaya3sureshkumar,
You mention that you have had GERD symptoms for 2-3 years.
The longer the duration and the frequency of symptoms happening
during a week are the markers for more serious complications of
GERD. This is a chronic condition unless the root cause is treated.
With all the advances that we have made in controlling acid that
your stomach produces , still nothing is 100% effective.
There are conditions that are not acid related and it could be
bile reflux or alkaline reflux. Essentially , reflux can occur due to a
weak sphincter at the junction of esophagus and stomach. This may
be associated with a hiatus hernia, a portion of the stomach sliding
into the chest above the diaphragm, the muscle that separates the
chest and abdomen. The medication that you were taking is a PPI
(Proton pump inhibitor class) which is 80-90% effective in controlling
the acid production. You can still have acid breakthrough at times.
It is very important that you take the drug about an hour before your
big meal of the day and some people may need to take an evening
dose as well for better control. You have not mentioned about having
undergone an endoscopic evaluation. This is very important.
You have to make sure that long term GERD has not caused damage
to the lining of the esophagus. This could be ulcers, scarring , narrowing,
or a pre-cancerous condition called Barretts's esophagus where the lining
of the esophagus changes . This could be serious. This can be confirmed
by biopsy.
In addition to the drug , life style modifications can help. Cutting back on
caffeine, very spicy foods, dairy products such as cheeses and whole milk,
will be helpful. Fatty, greasy or fried foods can also increase reflux. Tomato
based product as well.
There are people who have been well controlled on this regimen for a number
of years, even 5-7 years. If you get complete relief of symptoms you can take
the medications alternate days or on demand if the symtoms come back.
If your life style is disrupted severely then you have to consider surgery like
fundoplication or newer endoscopic procedures that you can discuss with
your gastroenterologist.
I wish you you the very best.
Answered: Sat, 13 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor